Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Does Oxy elite pro and SSRIs effect the same way on serotonin levels ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I understand how SSRIs work by slowing the reuptake of serotonin. How does Oxy Elite Pro affect serotonin levels? Other posts have said that Oxy Elite Pro works in a competing way to SSRIs. What is the scientific explanation for this?
Posted Wed, 18 Apr 2012 in Medicines and Side Effects
Answered by Dr. Jasvinder Singh 1 hour later
Hello Jesus,

Thanks for posting your query.

Oxyelite pro increases the serotonin levels in the body. Oxylite pro contains Bauhinia purpurea extract, a herbal ingredient which is thought to cause a natural adjustment in thyroid hormone levels T3 and T4 and T3 hormone is partly responsible for your metabolic rate and some believe it helps break down glycogen and glucose in addition to possibly upping serotonin levels. The manufacturers claim that the plant extract in oxyelite pro has also been proven to breakdown the bad type of levels of cholesterol and can help raise serotonin levels which is accountable for making you feel better.

This could be possible explanation or equal to the scientific basis of the mechanism of action of Oxylite pro being similar to SSRI's.

SSRI's also increase the extracellular level of the neurotransmitter serotonin by inhibiting its reuptake into the presynaptic cell. So it also increases the level of serotonin in the synaptic cleft.

These kind of supplements do not cut the ice with the medical fraternity though.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor